DOI 10.1016/j.pediatrneurol.2014.09.007
Fever of unknown origin as the initial manifestation of valproate-induced Fanconi syndrome.
Аннотация
BACKGROUND
Valproate-induced Fanconi syndrome is a rare adverse effect of valproate. Severely disabled patients who require tube feeding are reported to be susceptible to valproate-induced Fanconi syndrome. Although most patients with valproate-induced Fanconi syndrome are asymptomatic and detected incidentally with findings such as hypophosphatemia, hypouricemia, increased urinary β2-microglobulin, and generalized hyperaminoaciduria, clinical symptoms such as bone fracture, fever, tachypnea, and edema have been reported.
PATIENT DESCRIPTION: This 15-year-old, severely disabled, tube-fed, male patient with cytochrome oxidase deficiency had taken valproate for 3 years when he developed fever for 3 weeks. Hypophosphatemia, hypouricemia, hypokalemia, increased urinary β2-microglobulin, and generalized hyperaminoaciduria, as well as hypocarnitinemia, were found, indicating that he had Fanconi syndrome. Valproate was the most likely cause of Fanconi syndrome in this patient. After discontinuation of valproate, the fever resolved immediately, and the laboratory findings normalized.
CONCLUSION
Valproate-induced Fanconi syndrome should be considered when individuals taking valproate develop fever of unknown origin.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.